Advertisement

Reactions Weekly

, Volume 1770, Issue 1, pp 103–103 | Cite as

Ceftolozane/tazobactam

Hypokalaemia: 3 case reports
Case report
  • 33 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a report, three patients aged 68−75 years (2 men and 1 woman) reported to the Spanish pharmacovigilance system were described, who developed hypokalaemia during treatment with ceftolozane/tazobactam for Pseudomonas aeruginosa infection [routes and dosages not stated].

Case 1: A 75-year-old woman presented with septic shock secondary to obstructive cholangitis. Following hospitalisation for 26 days, she was discharged. However, she presented again with increased drainage output and fever. She started receiving ciprofloxacin and several other medications. Bile fluid culture isolated an extensively drug-resistant Pseudomonas aeruginosa sensitive to ceftolozane/tazobactam, amikacin and colistin. Therefore, the antimicrobial therapy was modified to ceftolozane/tazobactam,...

Reference

  1. Toro Blanch C, et al. Hypokalaemia probably associated with ceftolozane/tazobactam treatment: Three case reports. Enfermedades Infecciosas Y Microbiologia Clinica 37: 483-484, No. 7, Sep 2019. Available from: URL: http://doi.org/10.1016/j.eimc.2018.06.013 [Spanish; summarised from a translation] - Spain

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations